Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 50, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 15, 2012, 8:17 PM EDT for 4 counties in South Carolina. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2012, 8:17 PM EDT (00:17 UTC)
- Expired
- May 15, 2012, 8:54 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Darlington County, SC, Dillon County, SC, Florence County, SC, Marlboro County, SC
The radar
The Wilmington radar (KLTX), 120 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 8:24 PM EDT | HAIL 1 | 3 Nne Quinby, SC | QUARTER SIZE HAIL REPORTED ALONG NORTH WILLISTON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 2:27 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 932 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
693
WUUS52 KILM 160017
SVRILM
SCC031-033-041-069-160115-
/O.NEW.KILM.SV.W.0050.120516T0017Z-120516T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
817 PM EDT TUE MAY 15 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
WESTERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
EASTERN MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA
NORTHEASTERN DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 915 PM EDT
* AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BROWNSVILLE...OR 14 MILES NORTHEAST OF DARLINGTON...AND MOVING
NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
BINGHAM...
DUNBAR...
MINTURN...
CLIO...
MCCOLL...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3463 7946 3456 7937 3421 7973 3428 7988
3473 7958
TIME...MOT...LOC 0018Z 213DEG 18KT 3441 7965
$$
BACON2 follow-up statements
324 WWUS52 KILM 160029 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 829 PM EDT TUE MAY 15 2012 SCC031-033-041-069-160115- /O.CON.KILM.SV.W.0050.000000T0000Z-120516T0115Z/ DARLINGTON SC-MARLBORO SC-DILLON SC-FLORENCE SC- 829 PM EDT TUE MAY 15 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR EXTREME NORTH CENTRAL FLORENCE...WEST CENTRAL DILLON... SOUTHEASTERN MARLBORO AND EAST CENTRAL DARLINGTON COUNTIES... AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MECHANICSVILLE...OR 11 MILES EAST OF DARLINGTON...MOVING NORTHEAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROWNSVILLE...BINGHAM...BLENHEIM...DUNBAR AND MINTURN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3430 7979 3458 7963 3453 7940 3425 7969 TIME...MOT...LOC 0029Z 213DEG 18KT 3434 7966 $$ BACON
790 WWUS52 KILM 160054 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 854 PM EDT TUE MAY 15 2012 SCC031-033-041-069-160104- /O.CAN.KILM.SV.W.0050.000000T0000Z-120516T0115Z/ DARLINGTON SC-MARLBORO SC-DILLON SC-FLORENCE SC- 854 PM EDT TUE MAY 15 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL FLORENCE...NORTHWESTERN DILLON...SOUTHEASTERN MARLBORO AND EAST CENTRAL DARLINGTON COUNTIES IS CANCELED... PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3430 7979 3458 7963 3453 7940 3425 7969 TIME...MOT...LOC 0054Z 213DEG 18KT 3444 7958 $$ BACON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 7:31 PM EDT, 46 minutes earlier.
Area forecast discussion, May 15, 7:31 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 731 PM EDT TUE MAY 15 2012 .SYNOPSIS... A VERY SLOW MOVING COLD FRONT WILL BE A FOCUS FOR SHOWERS AND THUNDERSTORMS TODAY...WITH A FEW THUNDERSTORMS PRODUCING HEAVY RAIN AND GUSTY WINDS. SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN WEDNESDAY BEFORE COLD FRONT MOVES OFFSHORE WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION THURSDAY...BRINGING DRIER AND SEASONABLE WEATHER INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 2:00 PM TUESDAY...STATIONARY FRONT REMAINS TO THE WEST AS A BROAD SOUTHWESTERLY FLOW CONTINUES ALOFT. SEA BREEZE CONVECTION HAS FIRED AND SPC MESO-ANALYSIS PAGE SHOWS MIXED LAYER CAPE VALUES NEAR 2000 J/KG INLAND. SHOULD SEE CONVECTION FIRE SHORTLY IN THESE AREAS AS HEATING CONTINUES. GFS HAS BACKED OFF THE POPS INLAND FOR OVERNIGHT BUT THE NAM AND HRRR CONTINUE TO BE QUITE AGGRESSIVE. BACKED OFF POPS SLIGHTLY BUT WILL CONTINUE TO ADVERTISE LIKELY VALUES MAXIMIZED AROUND 0000 UTC ACROSS WESTERN COUNTIES WITH CHANCE ELSEWHERE. LATEST SPC DAY ONE OUTLOOK HAS NOT CHANGED FROM EARLIER VERSIONS. FOR OVERNIGHT LOWS...WITH THE TROPICAL AIRMASS IN PLACE CONTINUED TO GO WARMER THAN GUIDANCE. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 2:00 PM TUESDAY...COLD FRONT WILL REMAIN A FOCUS FOR CONVECTION ON WEDNESDAY AS IT MOVES SLOWLY SOUTHEAST ACROSS THE FORECAST AREA. AIR MASS WILL REMAIN JUICY AND WARM AND AT LEAST MARGINALLY UNSTABLE...WITH DEW POINTS WELL IN THE 60S AND P/W VALUES OF AROUND AN INCH AND A HALF. FRONT SHOULD MOVE OFFSHORE AROUND DAYBREAK ON THURSDAY. LATEST GUIDANCE HINTS AT FRONT LINGERING JUST OFFSHORE INTO THE DAYLIGHT HOURS ON THURSDAY AS AN UPPER WEAKNESS LINGERS OVER THE EASTERN CAROLINAS. THIS WILL KEEP IN THE POSSIBILITY OF CONVECTION ON THURSDAY...ESPECIALLY FOR THE COASTAL COUNTIES. MODEL SOUNDINGS ALSO KEEP IN DEEP MOISTURE FOR MUCH OF THAT DAY. HAVE RAMPED UP POPS FOR THURSDAY AS A RESULT...ALTHOUGH CONFIDENCE NOT HIGH AT THIS POINT. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 300 AM TUESDAY...THERE ARE TWO GUIDANCE CAMPS FOR THE EXTENDED. THE GFS/CMC DEVELOP ELONGATED RIDGING ACROSS THE OH VLY WITH A BAGGY TROUGH PERSISTING FROM THE WESTERN ATLANTIC INTO FLORIDA...WHILE THE ECMWF STILL DEVELOPS A CLOSED UPPER LOW OVER THE WESTERN ATLANTIC ABOVE A HYBRID SURFACE CYCLONE. ALTHOUGH THE ECMWF HAS BEEN SHOWING THIS FOR SEVERAL RUNS...WEAKER BLOCKING UPSTREAM COMBINED WITH THE VERY SIMILAR GFS/CMC AND OVERALL DRIER FORECAST PROFILES SUGGEST MUCH LESS CHANCE OF HYBRID CYCLONE DEVELOPMENT. STILL...SOME LOWERED HEIGHTS TROUGHING BACK TOWARDS THE SOUTHEAST SUGGEST THAT THE GFS IS NOT GIVING UP ON THIS SOLUTION ENTIRELY...AND EVEN SO...WOULD NOT JUMP EXCLUSIVELY ON THE CMC/GFS BANDWAGON SINCE THIS MARKS A LARGE DEPARTURE FROM PREVIOUS SOLUTIONS. HOWEVER...WILL GO WITH A DRY FORECAST THROUGH THE PERIOD THANKS TO SURFACE RIDGING PERSISTING FROM THE NORTH...AND THE NOW EXPECTED DRY/STABLE LAYERS ABOVE THE SURFACE. WITH NE FLOW THROUGH THE PERIOD...TEMPS WILL REMAIN RIGHT AROUND CLIMO FOR BOTH HIGHS AND LOWS...EVEN AS THICKNESSES BEGIN TO RETURN TO MORE SUBTROPICAL LEVELS. SOME PRECIP MAY AGAIN APPROACH THE REGION MONDAY...BUT FOR NOW WILL KEEP POP OUT OF THE FORECAST 7 DAYS OUT. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 00Z...AT FLO OVER THE NEXT HOUR OR TWO THERE IS MODERATE CONFIDENCE THAT THUNDERSTORMS/TEMPO MVFR CONDITIONS WILL AFFECT THE TERMINAL. THE REMAINING TERMINALS SHOULD REMAIN THUNDERSTORM FREE. AT CRE/MYR THERE IS A POSSIBILITY OF LOW MVFR/IFR CEILINGS THIS EVENING. CONFIDENCE IS LOW AS TO ANY SUSTAINED PERIOD OF CEILINGS. AFTER MIDNIGHT THERE IS A CHANCE FOR MVFR VISIBILITIES IN BR AT FLO/LBT. AS LONG AS CLOUD COVER REMAINS BROKEN IFR POTENTIAL SHOULD REMAIN LOW. MODELS ARE SUGGESTING SHOWERS AND POSSIBLY THUNDERSTORMS WILL RE-DEVELOP OVERNIGHT NEAR FLO AND MOVE TO NEAR LBT BY SUNRISE. CONFIDENCE IS LOW AS TO THUNDERSTORM DEVELOPMENT SO WILL JUST INDICATE TEMPO SHRA AND RE-EVALUATE THUNDERSTORM POTENTIAL ON THE NEXT TAF ISSUANCE. WITH A COLD FRONT APPROACHING AND THE SEA BREEZE EXPECT A GOOD CHANCE OF SHOWERS/SCATTERED THUNDERSTORMS DURING THE DAY. TEMPO PERIODS OF MVFR/IFR WILL BE POSSIBLE. HAVE USED CONTINUITY FOR ACTIVITY AT THE COASTAL TERMINALS. EXTENDED OUTLOOK...UNSETTLED WEATHER THROUGH THURSDAY WITH A GOOD CHANCE FOR SHOWERS/ISOLATED THUNDERSTORMS/TEMPO MVFR. VFR FRIDAY THROUGH SUNDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 2:00 PM TUESDAY...SUMMERTIME PATTERN CONTINUES ACROSS THE COASTAL WATERS WITH THE SOUTH TO SOUTHWESTERLY FLOW BETWEEN A WEAK STATIONARY FRONT TO THE WEST AND BERMUDA HIGH PRESSURE TO THE EAST. WILL PROBABLY SEE A SIMILAR PATTERN OF WINDS BACKING OFF A COUPLE OF KNOTS LATE TONIGHT TO NEAR TEN KNOTS AS THE GRADIENT DECREASES SLIGHTLY. SEAS REMAIN CONSISTENT AS WELL WITH 2-4 FEET. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 2:00 PM TUESDAY...A COLD FRONT WILL DROP SLOWLY SOUTHEAST ACROSS THE CAROLINAS ON WEDNESDAY...MOVING ACROSS THE WATERS ON THURSDAY MORNING. SLACK GRADIENT WILL KEEP WINDS LIGHT AND SOUTHERLY UNTIL THEN...MAINLY IN THE 10 TO 15 KT RANGE...WITH SEAS IN THE 3 TO 4 FT RANGE. WINDS WILL SHIFT NE ON THURSDAY...INCREASING TO AROUND 15 KTS LATE OVERNIGHT. SEAS WILL BE IN THE 2 TO 4 FT RANGE FOR MUCH OF THURSDAY. LONG TERM /FRIDAY THROUGH SATURDAY/... AS OF 3:00 AM TUESDAY...HIGH PRESSURE RIDGING DOWN THE EAST COAST WILL KEEP MODERATE-TO-STRONG NE WINDS THROUGH THE PERIOD. WINDS OF 15-20 KTS...WITH ONLY MINOR DIURNAL VARIATIONS...WILL OCCUR THROUGH SATURDAY. ALTHOUGH A WEAK SE SWELL WILL PERSIST...THE SIGNIFICANT WAVES WILL BE A NE WIND CHOP OF 5FT/5SEC WHICH BUILDS SEAS TO 4-5 FT FRIDAY...WITH 6 FT SEAS DEVELOPING ON SATURDAY. CAUTIONARY HEADLINES ARE LIKELY FRIDAY...WITH SCA CONDITIONS POSSIBLE FOR THE WEEKEND. ONCE AGAIN...THERE WILL BE A SIGNIFICANT SHADOW REGION SW OF FRYING PAN SHOALS...WHERE SEAS WILL PERSIST AT ONLY 1-3 FT IN THE INNER 10 NM OF AMZ252 AND AMZ254. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...SHK SHORT TERM...REK LONG TERM...JDW AVIATION...MRR MARINE...REK/JDW/SHK
Hazardous weather outlook, May 15, 6:49 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 649 PM EDT TUE MAY 15 2012 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053>056-162300- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 649 PM EDT TUE MAY 15 2012 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG THUNDERSTORMS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED TIL 9 PM. NCZ110-162300- COASTAL BRUNSWICK- 649 PM EDT TUE MAY 15 2012 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. STRONG THUNDERSTORMS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED TIL 9 PM. NCZ106-108-162300- COASTAL PENDER-COASTAL NEW HANOVER- 649 PM EDT TUE MAY 15 2012 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG THUNDERSTORMS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED TIL 9 PM. AMZ250-252-254-256-162300- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 649 PM EDT TUE MAY 15 2012 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG THUNDERSTORMS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED TIL 9 PM. RJD
In the hours before
Special weather statement, May 15, 4:33 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
433 PM EDT TUE MAY 15 2012
NCZ087-096-152130-
BLADEN-ROBESON-
433 PM EDT TUE MAY 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 530 PM EDT...
AT 433 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BLADENBORO...OR ABOUT 10 MILES SOUTHEAST OF LUMBERTON...MOVING
NORTHEAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...AMMON...BLADENBORO...
DUART...HOWELLSVILLE...JEROME...RUSKIN...SMITHS...TOLARSVILLE...WHITE
OAK...DUBLIN AND TAR HEEL.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3475 7839 3450 7876 3465 7896 3486 7881
3485 7852 3486 7850
TIME...MOT...LOC 2033Z 226DEG 17KT 3458 7884
BACONSpecial weather statement, May 15, 4:42 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
442 PM EDT TUE MAY 15 2012
SCZ055-056-152145-
COASTAL GEORGETOWN-INLAND GEORGETOWN-
442 PM EDT TUE MAY 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN COUNTY THROUGH
545 PM EDT...
AT 442 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OATLAND...OR ABOUT 10 MILES NORTHWEST OF GEORGETOWN...MOVING
NORTHEAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE MURRELLS INLET...GRAVES...JACKSON...
OATLAND...PLANTERSVILLE AND YAUHANNAH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3337 7938 3351 7951 3371 7927 3370 7924
3370 7918 3366 7915 3365 7912 3363 7913
3361 7912 3361 7910 3357 7910 3357 7900
TIME...MOT...LOC 2042Z 231DEG 10KT 3350 7936
BACONLocal storm report, May 15, 5:01 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
501 PM EDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM DOWNBURST 4 SW LONGS 33.90N 78.78W
05/14/2012 E 70 MPH HORRY SC NWS STORM SURVEY
DOWNBURST DAMAGE...EIGHT 8 INCH PINE TREES SNAPPED WITH
NUMEROUS LIMBS SNAPPED. DAMAGE AREA 0.8 MILES BY 40 YARDS
WIDE.
&&
EVENT NUMBER ILM1200104
DRH/RGZSpecial weather statement, May 15, 5:05 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
505 PM EDT TUE MAY 15 2012
SCZ017-152145-
MARLBORO-
505 PM EDT TUE MAY 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS MARLBORO COUNTY THROUGH 545
PM EDT...
AT 506 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHAVISTOWN...OR ABOUT 6 MILES SOUTHEAST OF CHERAW...MOVING NORTHEAST
AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...CHAVISTOWN...
MCCOLL...WALLACE AND TATUM.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3481 7967 3467 7950 3452 7983 3455 7983
3458 7981 3460 7981 3462 7978 3465 7982
3465 7983 3468 7986 3471 7989 3481 7974
TIME...MOT...LOC 2106Z 236DEG 15KT 3464 7980
BACONSpecial weather statement, May 15, 7:08 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
708 PM EDT TUE MAY 15 2012
NCZ087-160015-
ROBESON-
708 PM EDT TUE MAY 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS ROBESON COUNTY THROUGH 815
PM EDT...
AT 708 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RAEMON...OR ABOUT 8 MILES SOUTH OF LAURINBURG...MOVING NORTHEAST AT
15 MPH.
SOME LOCATIONS IMPACTED INCLUDE RED SPRINGS...ALMA...BUIE...MAXTON...
RAEMON...SEVEN BRIDGES...SHANNON...WAKULLA AND RENNERT.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3480 7900 3457 7939 3463 7946 3477 7934
3482 7936 3484 7934 3484 7919 3490 7911
TIME...MOT...LOC 2308Z 235DEG 11KT 3466 7940
BACONSpecial weather statement, May 15, 7:39 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
739 PM EDT TUE MAY 15 2012
SCZ017-023-024-160045-
DARLINGTON-DILLON-MARLBORO-
739 PM EDT TUE MAY 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS DILLON...MARLBORO AND
DARLINGTON COUNTIES THROUGH 845 PM EDT...
AT 739 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MECHANICSVILLE...OR ABOUT 11 MILES EAST OF DARLINGTON...MOVING
NORTHEAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE BINGHAM...BROWNSVILLE...CLIO...
DUNBAR...HAMER...LITTLE ROCK...MECHANICSVILLE...MINTURN...OAK GROVE
AND SOUTH OF THE BORDER.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3455 7936 3449 7929 3428 7959 3430 7962
3430 7963 3431 7967 3429 7969 3434 7977
3467 7953
TIME...MOT...LOC 2339Z 220DEG 12KT 3434 7966
BACONThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:05 PM EDT | Areal Flood Advisory | ILM | Darlington, Dillon, Florence, Marlboro | 115 min |
| May 15, 8:36 PM EDT | Areal Flood Warning | ILM | Darlington, Dillon, Florence, Marlboro | 2 hr |
| May 15, 8:53 PM EDT | Special Weather Statement | ILM | Dillon | 67 min |
| May 16, 12:03 AM EDT | Special Weather Statement | ILM | Darlington | 57 min |
| May 16, 12:29 AM EDT | Areal Flood Advisory | ILM | Darlington | 91 min |
| May 16, 12:24 PM EDT | Special Weather Statement | ILM | Horry | 66 min |
| May 16, 12:31 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 35 min |
| May 16, 1:41 PM EDT | Areal Flood Advisory | ILM | Horry | 47 min |
| May 16, 1:57 PM EDT | Areal Flood Advisory | ILM | Georgetown, Horry | 111 min |
| May 16, 2:25 PM EDT | Areal Flood Warning | ILM | Georgetown, Horry | 105 min |
| May 16, 3:30 PM EDT | Special Marine Warning | ILM | 69 min | |
| May 16, 4:09 PM EDT | Areal Flood Advisory | ILM | Georgetown | 96 min |
| May 16, 4:25 PM EDT | Special Marine Warning | ILM | 95 min | |
| May 16, 5:38 PM EDT | Special Weather Statement | ILM | Georgetown | 67 min |
| May 16, 5:49 PM EDT | Areal Flood Warning | ILM | Georgetown | 3 hr |
| May 16, 5:53 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 32 min |
| May 16, 6:42 PM EDT | Areal Flood Advisory | ILM | Darlington | 35 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.